MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER
Catalog Number RA-04122
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "patient brought to or and anesthesia was placing an a-line.While placing the a-line, the guidewire was slid back.It was noted that the guidewire unspooled when removed.Anesthesia was concerned that a part of the guidewire did not come out of the catheter.X-ray obtained, general surgery consulted, vascular surgery consulted.X-ray showed a part of the guidewire in the arm".It was determined to leave the broken piece inside the patient.The patient was transferred to another facility due to other health concerns.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one arterial catheterization assembly for analysis.Signs of use in the form of biological material were observed on and within all returned components.The catheter/needle assembly were separated and disconnected from the guide wire tube upon return.Visual and microscopic analysis revealed a portion of the coil wire was broken and separated.The distal weld was not present at the end of the separated coil wire.The distal weld was not returned.Microscopic examination revealed the point of separation of the core wire that remained attached to the swg handle was tapered.No defects or anomalies were observed on the needle bevel nor the catheter.The damage is consistent with the guide wire being retracted against the needle bevel.The length of the core wire from the swg handle to the distal tip measured 4 9/16" , which is within the specification limits of measurement c, 4 7/16" - 4 11/16", per swg w/handle product drawing.No portion of the core wire appeared to be missing, which suggests the reported portion of the guide wire left within the subcutaneous tissue of the patient's arm is the distal weld and/or portion of the coil wire.The inner diameter of the needle cannula measured 0.017", which is within the specification limits of 0.0165"-0.0180" per needle cannula product drawing.The cannula was functionally tested per the instructions for use (ifu).The ifu provided with this kit instructs the user, "trial advance and retract guidewire through needle using guidewire handle to ensure proper function." a lab inventory 0.40 mm guide wire (measured 0.391 mm) was advanced through the returned cannula.Biological material in the form of dried blood was advanced out of the cannula.Despite this, the guide wire was able to advance through with little to no resistance.Complete functional testing could not be performed due to the nature of the damage to the guide wire.A manual tug test confirmed the core wire was intact to the swg handle.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel.Precaution: if resistance is encountered during guidewire advancement do not force feed, withdraw entire unit and attempt new puncture." the customer report of a separated guide wire was confirmed through investigation of the returned sample.Visual and microscopic analysis revealed a portion of the coil wire was broken and separated.The distal weld was not returned.The point of separation of the core wire that remained attached to the swg handle was tapered.The damage is consistent with the guide wire being retracted against the needle bevel.The customer reported, "while placing the a-line, the guidewire was slid back.It was noted that the guidewire unspooled when removed." the ifu warns the user, "warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel." based on these circumstances, use error (contact with sharps due to retracting the guide wire against the bevel) caused or contributed to the reported event.A customer in-service has been initiated to instruct the customer on proper use of the device components.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW RA CATH SET: 22 GA X 1-3/8IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24567811
Report Number9680794-2026-00174
Device Sequence Number12853634
Product Code OFB
UDI-Device Identifier00801902002754
UDI-Public(01)00801902002754(11)230602(17)280531(10)14F23E0259(21)
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04122
Device Lot Number14F23E0259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date03/11/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown